MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-035
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, a 35 mm amplatzer patent foramen ovale (pfo) occluder was chosen for procedure of a pfo closure after the pfo measurements were determined via intracardiac echocardiography (ice).The scrub tech and physician prepared the pfo device along with a 9 f amplatzer¿ trevisio¿ intravascular delivery system.After the device cable was pulled through to bring the pfo device from the saline bath into the loader, it was noted that there were bubbles in the loader.The device cable was pushed so that the pfo device came out of the loader and back into the saline bath in attempt to remove all the bubbles from the delivery system.The device was pulled out into the saline bath and back into the loader 3 times in order for no air bubbles to be seen.Once the devices were prepared, the loader was attached to the delivery sheath and the pfo device was advanced into the patient's body.The pfo device was deployed, and the right atrial disc did not lay flat as intended.Attempts were made to push the cable and delivery sheath to try to flatten the disc without success.The right atrial disc was retrieved and redeployed, but the right atrial disc remained expanded and would not lay flat.The decision was made to re-sheath and remove the pfo device from the patient.A 30 mm amplatzer pfo occluder was then successfully implanted using the same delivery system to resolve this event.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
An event of left atrial disc remained deformed upon deployment was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, arten600038249 rev.A, "reposition the device and deploy it again, or remove the device from the patient.The device may be repositioned and recaptured up to 3 times.Do not release the device from the delivery cable if the device does not conform to its original configuration or if device position is unstable or interferes with any adjacent cardiac structure (such as svc, pv, mv, cs, ao).".

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12968845
Report Number2135147-2021-00551
Device Sequence Number4394983
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public00811806011301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number9-PFO-035
Device Catalogue Number9-PFO-035
Device Lot Number7538645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown